Experts warn taking painkillers for period pains could be risky

DECCAN CHRONICLE
Published Apr 9, 2018, 3:24 pm IST
Updated Apr 9, 2018, 3:24 pm IST
Find out what health issues it could lead to.
Experts warn taking painkillers for period pains could be risky. (Photo: Pixabay)
 Experts warn taking painkillers for period pains could be risky. (Photo: Pixabay)

Menstrual cramps can be as painful as a heart attack, previous research has found.

While intensity is different for different women, many try different remedies to seek comfort during these trying times.

 

Some resort to painkillers to get through the day and be able to focus on other tasks.

But experts warn regularly taking painkillers for the pain can be risky. In a report by the Daily Mail, Mayo Clinic gastroenterologist Dr Sahil Khanna explains you develop health issues like acid reflux, digestive problems or stomach ulcers.

Taking more than two pills month after month or day after day could be partilculary risky.

"We [gastroenterologists] like to avoid Advil-like medicines as much as possible," Dr Khanna told Daily Mail. "The maximum is four 250mgs a day - three is better, two is even better.

"Taking them so much can have serious gastrointestinal side effects," he went on to say.

Patients who take aspirin or ibuprof, smoke or drink are particularly at risk.

Here are some of the common side effects:

* Acid reflux

* Constipation

* Diarrhoea 

...




ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT